Results 1 to 12 of 12
Difficulty with taper step of klonopin
  1. #1
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default Difficulty with taper step of klonopin

    Been on klonopin for several years at 2 mg/day. It helped enormously by getting me through a rough patch in my life and I'm glad my doctor used it. But now I'm doing better and am in the painfully slow process of tapering it down. I got from 2 -> 1.75 -> 1.5 mg/day ok. But getting to 1.25 mg/day is proving ridiculously hard. Everytime I slowly taper and get to 1.25 mg every other day, my resting heart rate suddenly decides to skyrockets into the 120s. I then have to take a rescue dose for a day or two around 2 mg to get it under control and then I'm fine again back at 1.5 mg.

    Anyone have any experience or advice? I'm not sure what's so special about this step down >> the others. My current plan is to take 1.5 mg daily and then substitute 1.25 mg every 7th day for 3 weeks, then every 6th day every 3 weeks and so on. That's a LOT slower than the other steps but my body just isn't liking a faster step down.

    Thanks.

  2. #2
    Iwantoff2013 is offline Platinum Member
    Join Date
    Sep 2013
    Location
    So Calif
    Posts
    3,288

    Default

    Hi there. Is your doctor supervising your taper? As you've come to see, with benzos a taper must be slow and steady. I'm not sure why you're having such a hard time with this latest drop. Perhaps ask your doc what you can do?

    I tapered off Xanax in 2013 but was on a low dose for less than a year. It wasn't painless, but it worked out. In the end, I has rebound anxiety and some trouble sleeping. That lasted for about 10 days or so.

    Read some of the threads here on the benzo board. Perhaps something there will help. All the best to you.

    Kat

  3. #3
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default

    Yes, my doc and I are working together on it. May be time to schedule another visit.

  4. #4
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    That's a 16% cut. You might want to do only 5 to 10% cuts. As you get lower, a .25 mg cut becomes higher and higher percent of your dose. It gets rougher. Sometimes people have to cut by smaller amounts and keep the PERCENT at a steady 10% max.

  5. #5
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default

    Quote Originally Posted by Thisweekforsure View Post
    That's a 16% cut. You might want to do only 5 to 10% cuts. As you get lower, a .25 mg cut becomes higher and higher percent of your dose. It gets rougher. Sometimes people have to cut by smaller amounts and keep the PERCENT at a steady 10% max.
    Good thought. I may need to get my doc to prescribe some 0.5 mg pills as all I have are 1 mg tablets, hence the 0.25 mg steps.

  6. #6
    Thisweekforsure is offline Advanced Member
    Join Date
    Jul 2014
    Posts
    1,277

    Default

    That's a very good idea.

  7. #7
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default

    Quote Originally Posted by Thisweekforsure View Post
    That's a very good idea.
    Stable at 1.5 mg/day again. So far, my heart rate during my evening meditation sessions have been the best objective indicator of withdrawal symptoms. If it's elevated, then I now know worse feelings are not far behind. I have an appointment with my doctor on Tuesday to see about getting some 0.5 mg and possibly 0.25 mg tablets for a smaller drop.

  8. #8
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default

    Today is day 3 at 1.375 mg, roughly a 8% cut in daily dose. Starting to feel a bit jittery so avoiding caffeine and I'm going to do a solid workout right now to burn off that twitchy feeling. We will see what my heart rate is tonight. Based on half life, variability between people, etc, I figure it should take 5-7 days for the blood levels to stabilize at the lower dose. How I feel may be another story.

  9. #9
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default

    Has anyone used trazodone to help fill in the gap at night while weaning the benzo?

  10. #10
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default

    Day 5 and feeling like my mood is a bit more labile and more depressed, if that makes sense. Some aches and pains, headaches, and other general malaise stuff. But other than that, I'm proud I've made it this many days without having to use a rescue dose.

  11. #11
    Qwertyxox is offline New Member
    Join Date
    Mar 2015
    Posts
    13

    Default

    1 step forward, 99/100th step back. On days 6 and 7 started to get that fight or flight feeling without any trigger. Had to take a rescue dose for a couple of days but I'm back to 1.375, day 1 again. Much like smoking often takes multiple attempts to quit, I'm figuring that the same will apply to me here. If I made 5 days on the lower dose last time, I should be able to make it longer this time.

  12. #12
    iloerose is offline Platinum Member
    Join Date
    Jul 2009
    Posts
    3,926

    Default

    Hey, I don't know about the trazadone, except some take it for insomnia. Yeah, take it slow. It's normal to feel some anxiety and the lower you go the more difficult it's going to be to beat this anxiety except through breathing, meditation, and knowing you're going to be o.k. No one gets off benzos symptom free. It's whether or not those symptoms are manageable. Just keep pushing forward, slowly, slowly. You can do this.

    Peace,

    Iloerose

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22